Alert archive / Ohio / Flash Flood Warnings in 2000
Flash Flood Warning 29, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 28, 2000, 4:26 PM EDT for Muskingum County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2000, 4:26 PM EDT (20:26 UTC)
- Expired
- Jul 28, 2000, 7:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Muskingum County, OH
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1099 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 282027 FFWPBZ OHC119-282330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 426 PM EDT FRI JUL 28 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN MUSKINGUM COUNTY IN OHIO * UNTIL 730 PM EDT * AT 426 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SLOW MOVING AREA OF HEAVY RAINFALL OVER NORTHERN AND EASTERN PORTIONS OF THE COUNTY. RADAR ESTIMATES BETWEEN 1.5 TO 2 INCHES IN THE PAST HOUR. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:03 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 28, 3:03 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 303 PM EDT FRI JUL 28 2000 LOTS OF LOW LEVEL MOISTURE PRODUCING TORRENTIAL DOWNPOURS AND ISOLATED SEVERE THUNDERSTORMS. POSTED A FLASH FLOOD WATCH TIL 10 PM FOR ALL OF CWA. UPPER LOW TO THE WEST DIGS A LITTLE TO THE SOUTHWEST OVER THE NEXT SEVERAL DAYS WITH VORT LOBES WRAPPING AROUND. WILL REMAIN IN SOUTHWEST FLOW WITH CHANCE THUNDERSTORMS EACH DAY THROUGH EXTENDED. .PBZ... MD...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONE MDZ001. OH...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
In the hours before
Local storm report, Jul 28, 3:01 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
301 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM IMPERIAL PA WIND DAMAGE
07/28/00 ALLEGHENY POWER LINES DOWNLocal storm report, Jul 28, 3:07 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
307 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0256 PM GREENSBURG PA 1 INCH HAIL
07/28/00 WESTMORELANDLocal storm report, Jul 28, 3:42 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
342 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....m
0310 PM LOWER BURRELL PA FLOODING
07/28/00 WESTMORELAND ROAD FLOODING. PEOPLE
TRAPPED IN CARS.Local storm report, Jul 28, 3:47 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
347 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....L
0330 PM IMPERIAL PA FLOODING
07/28/00 ALLEGHENY ROAD FLOODINGLocal storm report, Jul 28, 3:52 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
352 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....3
0345 PM BURGETTSTOWN PA FLOODING
07/28/00 WASHINGTON ROAD FLOODINGLocal storm report, Jul 28, 4:16 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
416 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....[
0330 PM AMBRIDGE PA FLOODING
07/28/00 BEAVER ROAD FLOODINGThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 10:30 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum | 60 min |
| Jul 28, 1:24 AM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 66 min |
| Jul 28, 3:56 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 64 min |
| Jul 28, 4:14 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey | 61 min |
| Jul 28, 4:16 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 59 min |
| Jul 28, 4:42 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 63 min |
| Jul 28, 5:11 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 64 min |
| Jul 28, 5:32 PM EDT | Flash Flood Warning | PBZ | Carroll | 3 hr |
| Jul 28, 6:04 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 56 min |
Nearby
Flash Flood Warnings in Ohio, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.